MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD NON-VENTED HOSPITAL FULL FACE MASK; MNT

FISHER & PAYKEL HEALTHCARE LTD NON-VENTED HOSPITAL FULL FACE MASK; MNT
Model Number RT045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported on behalf of healthcare facility in japan, via a fisher & paykel healthcare (f&p) field representative that the headgear strap of a rt045 non-vented hospital full face mask was broken during patient use.There was no reported patient consequence.
 
Additional Manufacturer Narrative
(b)(4).We are currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.There is indication from the customer that this may not be the only event associated with this failure mode.We are seeking further information from the customer to ascertain further details.
 
Additional Manufacturer Narrative
(b)(4).The rt045 non-vented hospital full face mask features a mask base, seal, and headgear.The mask is intended to enable noninvasive positive pressure ventilation (nppv) therapy (cpap or bi-level) to be delivered to spontaneously breathing adult patients with respiratory insufficiency or respiratory failure and have been prescribed nppv.The masks are to be fitted and therapy maintained by trained medical practitioners in a hospital/institutional environment with patient monitoring in place.Method: the subject rt045 non-vented hospital full face mask was returned to f&p healthcare in new zealand for evaluation where the unit was visually inspected.Results: the visual inspection confirmed that the headgear straps layers were found separated and the straps were detached from the headgear back.Conclusion: we were unable to determine the cause of the reported damage found to the rt045 mask.The rt045 non-vented hospital full face masks are visually inspected at the time of production, and those that fail are rejected.The subject full face mask would have met the required specifications at the time of production.The user instructions illustrate in pictorial format the correct set-up and proper use of the rt045 non-vented hospital full face mask.It also states the following: "inspect the mask for damage.Discard the mask if any parts are broken or if the seal is torn." "ensure adequate patient monitoring is in place." "verify that the therapy device, including alarms and safety systems, are functioning correctly prior to use." "the mask must be fitted and therapy established by an appropriately trained medical practitioner or care provider." "this mask may only be used in a hospital or clinical setting where the patient is adequately monitored by trained medical staff.Failure to monitor the patient may result in loss of therapy, serious injury or death.".
 
Event or Problem Description
A distributor reported on behalf of healthcare facility in (b)(6), via a fisher & paykel (f&p) healthcare field representative that the headgear strap of a rt045 non-vented hospital full face mask broke during patient use.There was no reported patient consequence.

Brand Name
NON-VENTED HOSPITAL FULL FACE MASK
Common Device Name
MNT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key18127972
Report Number9611451-2023-01067
Device Sequence Number7753113
Product Code MNT
UDI-Device Identifier09420012436139
UDI-Public(01)09420012436139(10)2102546319(11)230314
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2026
Device Model NumberRT045
Device Catalogue NumberRT045
Device Lot Number2102546319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date11/13/2023
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown